Flood, Oxford
- When
- November 15, 4:45 PM EST to 8:00 PM EST
- Where
- Oxford County, 0.91 mi SW of Hale to 0.96 mi SW of Hale
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 44.569, -70.561
Minor flooding was reported along Route 120 in Rumford.
A strong low pressure center moved through central Maine Thursday November 15 dropping up to 3 inches of rain. The rain caused some minor flooding in the Maine mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A strong low pressure center moved through central Maine Thursday November 15 dropping up to 3 inches of rain. The rain caused some minor flooding in the Maine mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 15, 2:45 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
245 PM EST THU NOV 15 2007
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NH/VT TRANSFERRING ITS ENERGY OFFHSORE
AT THIS TIME. LOW WILL CONTINUE TO INTESIFY AS IT MOVES INTO THE
MARITIMES LATER FRIDAY. STRONG NORTHWESTERLY GRADIENT BEHIND THE
LOW RELAXES DURING THE DAY ON SATURDAY. HIGH PRESSURE THEN
APPROACHES THE REGION ON SUNDAY AND SLOWLY CROSSES THE REGION
LATER MONDAY THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH 7 PM TONIGHT/...
PER PRESSURE FALL ANALYSIS...LOW PRESSURE RE-FORMING OFFSHORE AT
THIS TIME IS FURTHER EAST THAN ORIGINALLY FORECAST. GUSTY NORTHWESTERLY
WINDS ALREADY EVIDENT IN SOUTHERN NH. COLD AIR POURING IN WITH
PRECIPITATION HAVING ALREADY CHANGED OVER TO SNOW AT KMPV. PRECIPITATION
WILL CONTINUE INTO TONIGHT WITH CHANGEOVER TO SNOW EXPECTED OVER NORTHERN/
MOUNTAIN SECTIONS.
&&
.SHORT TERM /8 PM TONIGHT THROUGH FRIDAY/...
PRECIPITATION WILL CONTINUE INTO TONIGHT WITH CHANGEOVER TO SNOW
EXPECTED OVER NORTHERN/ MOUNTAIN SECTIONS. LOOKS AT LEAST TO BE
A FEW INCHES ON GROUND BY SUNRISE THOSE AREAS WITH ADDITIONAL
ACCUMULATIONSO OF 3 TO 5 INCHES DURING THE DAY ON FRIDAY...SO
LOOKING AT TOTAL ACCUMULATIONS OF 4 TO 8 INCHES OVER THE WARNING
AREA. FURTHER SOUTH IN THE FOOTHILLS AND OVER NH ZONES 3/4...LOOKING
AT AN INCH OR SO BY SUNRISE WITH ADDITIONAL 1 TO 3 INCHES DURING
THE DAY OVER THE ADVISORY AREA. SOUTH OF THAT...THERELL BE SOME
MIXING OR CHANGING OVER TO SNOW WITH LITTLE IN THE WAY OF THE ACCUMULATION.
PLAN ON KEEPING IT A LIQUID EVENT OVER SOUTHERNMOST AND COASTAL SECTIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WRAP AROUND SNOWS TO CONTINUE FOR A FEW ADDITIONAL HOURS AFTER
SUNSET FRIDAY EVENING. HAYES TYPE UPSLOPE COMPONENT OF THE FLOW TO
DEVELOP ABOVE 1500 FEET IN THE NORTHWEST FACING TERRAIN FRIDAY
NIGHT. AMPLE LOW LEVEL MOISTURE...CYCLONIC FLOW AND COLD AIR
ADVECTION TAKING PLACE AT THAT TIME. THIS WILL ADD TO OUR SYNOPTIC
SNOWFALL TOTALS PLACING MUCH OF THE MOUNTAINS CLOSE TO THE 8 RANGE.
WINDY CONDITIONS SATURDAY CONTINUE FOR A PERIOD WITH FLOW
OREINTED OUT OF THE WEST IN A DEEP LAYER. MIXING LEVELS TO BE IN
THE 3-5 KFT RANGE AS WELL.
SURFACE LOW DEVLOPING OFF THE SOUTHERN NEW ENGLAND COASTLINE LOOK
LIKE A MISS AT THIS TIME. STRONG LABRADOR LOW TO ACT AS A BLOCK
DURING THE SATURDAY NIGHT/SUNDAY TIME FRAME.
CHALLENGING FORECAST FOR MID/LATE NEXT WEEK AS SIGNIFICANT SURFACE
LOW ATTEMPTS TO HEAD TOWARDS THE GREAT LAKES. WARM FRONT WELL
AHEAD OF SYSTEM MAY BRING LIGHT MIXED PRECIPITATION TO THE REGION
DURING THIS PERIOD. WITH SO MUCH ACTIVITY ONGOING IN THE SHORT
RANGE...HAVE FOCUSED ATTENTION ON UPCOMING HAZARDS AND PLACED A
SIMPLIFIED PERIOD SNOW SHOWERS TUESDAY NIGHT (WHICH MAY WELL END
UP BEING A PERIOD OF FREEZING DRIZZLE)...AND A PERIOD OF FREEZING
RAIN FOR WEDNESDAY NIGHT.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...IFR/MVFR OVERNIGHT...IMPROVING TO MVFR FRIDAY
MORNING. MAINLY VFR CONDITIONS AT THE TAF SITES FRIDAY NIGHT
ONWARDS. PERIODS OF LIGHT RAIN OR MIX POSSIBLE BEGINNING TUESDAY.
&&
.MARINE...
SHORT TERM...GALE WARNING THROUGH 7 PM FRIDAY. GUSTY WINDS TO
SLOWLY DIMINISH SAT. GALE CENTER FORMS AND PASSES WELL S OF OUR
WATERS SAT NIGHT INTO SUN.
&&
.HYDROLOGY...
HEAVIEST RAIN SO FAR HAS BEEN IN WESTERN MAINE WITH GENERAL 1.5 TO
2.O INCH RAINFALL AMOUNTS. STILL SOME RAINFALL...THOUGH LOOKS LIKE
HEAVIEST HAS FALLEN...SO WILL HOLD ONTO FLOOD WATCH FOR NOW. WILL
NEED TO KEEP EYE ON SWIFT RIVER IN MAINE...AS WELL AS OTHER SMALL
RIVERS AND STREAMS. BASED ON COLD AIR COMING IN FASTER THAN ANTICIPATED
...EXPECT THAT WATCH WILL BE ABLE TO BE DROPPED DURING THE EVENING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ007>009-012>014.
HEAVY SNOW WARNING FROM 4 AM TO 9 PM EST FRIDAY FOR MEZ007>009.
SNOW ADVISORY FROM 7 AM TO 7 PM EST FRIDAY FOR MEZ012>014.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ001>006.
HEAVY SNOW WARNING FROM 4 AM TO 9 PM EST FRIDAY FOR NHZ001-002.
SNOW ADVISORY FROM 7 AM TO 7 PM EST FRIDAY FOR NHZ003-004.
MARINE...GALE WARNING UNTIL 7 PM EST FRIDAY FOR ANZ150>154.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 320 PM EST THU NOV 15 2007 MEZ007>009-NHZ001-002-162030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- 320 PM EST THU NOV 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 9 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY SNOW WARNING. THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL REMAINS TONIGHT. HOWEVER...AS COLDER AIR MOVES INTO WESTERN MAINE AND NEW HAMPSHIRE...THE PRECIPITATION WILL GRADUALLY CHANGE TO SNOW AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY SNOW WARNING. SNOW WILL CONTINUE...HEAVY AT TIMES. THE SNOW WILL TAPER TO SCATTERED SNOW SHOWERS FRIDAY EVENING. STORM SNOW TOTAL ACCUMULATIONS WILL BE 4 TO 8 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ012>014-NHZ003-004-162030- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN GRAFTON- NORTHERN CARROLL- 320 PM EST THU NOV 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL REMAINS TONIGHT. HOWEVER...AS COLDER AIR MOVES INTO WESTERN MAINE AND NEW HAMPSHIRE...THE PRECIPITATION WILL GRADUALLY CHANGE TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. STORM TOTAL SNOW ACCUMULATIONS WILL BE 3 TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. NHZ005-006-162030- SOUTHERN GRAFTON-SOUTHERN CARROLL- 320 PM EST THU NOV 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE THREAT OF SMALL RIVERS AND STREAMS CLIMBING ABOVE BANKFUL REMAINS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ018>028-NHZ007>010-013-014-162030- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 320 PM EST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-162030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EST THU NOV 15 2007 ...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 209 PM EST THU NOV 15 2007 MEZ014-021-022-026>028-152000- COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-SOUTHERN SOMERSET- 209 PM EST THU NOV 15 2007 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY...WALDO COUNTY...KNOX COUNTY AND LINCOLN COUNTY THROUGH 300 PM EST... AT 209 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF HOPE...OR ABOUT 7 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 50 MPH. THESE STRONG THUNDERSTORM WILL AFFECT WASHINGTON...WARREN... UNION...SEARSMONT...ROCKPORT...ROCKLAND...LINCOLNVILLE... LIBERTY...HOPE AND CAMDEN THROUGH 300 PM EST. GUSTY WINDS TO 50 MPH...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 220 PM EST THU NOV 15 2007 MEZ014-021-152015- KENNEBEC-SOUTHERN SOMERSET- 220 PM EST THU NOV 15 2007 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND SOMERSET COUNTY THROUGH 315 PM EST... AT 220 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MANCHESTER...OR ABOUT 5 MILES NORTHWEST OF AUGUSTA...MOVING NORTHEAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL AFFECT READFIELD...MANCHESTER...HALLOWELL... AUGUSTA...VASSALBORO...SIDNEY...BELGRADE...OAKLAND...WINSLOW AND WATERVILLE THROUGH 315 PM EST. GUSTY WINDS TO 50 MPH CAN BE EXPECTED...AND MAY PRODUCE ISOLATED WIND DAMAGE IN ITS PATH. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 315 PM EST THU NOV 15 2007 MEZ007-012-013-NHZ002-004-152115- NORTHERN CARROLL-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 315 PM EST THU NOV 15 2007 ...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 415 PM EST... AT 315 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF LOVELL...MOVING NORTHEAST AT 45 MPH. THE SHOWERS AND THUNDERSTORMS WILL AFFECT STOWE...FRYEBURG...CHATHAM...LOVELL... SWEDEN...WATERFORD...STONEHAM.. .GREENWOOD...BETHEL AND NEWRY THROUGH 415 PM EST. GUSTY WINDS TO 50 MPH CAN BE EXPECTED WITH ANY THUNDERSTORMS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 421 PM EST THU NOV 15 2007 MEZ014-019>022-024-025-152215- ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-INTERIOR WALDO-KENNEBEC-SAGADAHOC-SOUTHERN SOMERSET- 421 PM EST THU NOV 15 2007 ...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SOMERSET COUNTY...WALDO COUNTY...SAGADAHOC COUNTY AND CUMBERLAND COUNTY THROUGH 515 PM EST... AT 421 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ISOLATED STRONG THUNDERSTORMS CENTERED OVER SOUTH PORTLAND...MOVING NORTHEAST AT 60 MPH. THIS AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTH PORTLAND...CUMBERLAND... YARMOUTH...POWNAL...HARPSWELL...FREEPORT AND TOPSHAM THROUGH 515 PM EST. GUSTY WINDS TO 50 MPH CAN BE EXPECTED WITH HEAVIER SHOWERS AND ANY THUNDERSTORM. HAYES
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Minor flooding was reported along Route 120 in Rumford.
Minor flooding was reported on the Kennebec River at Skowhegan where the flow reached 36050 cfs, slightly above the flood flow of 35000 cfs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67246, 67239.